What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 4:49 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 26, 4:49 PM MST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
649 PM CDT Sat Jun 26 2021
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sat Jun 26 2021
Challenging aviation forecast this period, with scattered
thunderstorms ongoing at issuance impacting MAF. Additional
widespread storm development is expected tonight between 04-08Z,
thus have included VCTS mention at all but INK where confidence
is lower, and will amend with TEMPO mention as needed. Winds will
be erratic and at least intermittently gusty INVOF storms/outflow
boundaries, with winds exceeding 40kt possible with the stronger
storms. Heavy rain/blowing dust could also produce localized
MVFR/IFR conditions. Of additional concern are MVFR ceilings that
look to impact much of the region late tonight through Sunday
morning, with slow improvement expected through 18Z. Additional
storms will be possible Sunday, however, will handle TS mention
for Sunday afternoon in later issuances.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 133 PM CDT Sat Jun 26 2021
A mesolow apparent in both mesoanalysis and in KMAF WSR-88D data is
currently located over the northwestern Permian Basin, with a weak
boundary trailing east-northeastward from this low across the far
northern Permian Basin and the southeastern South Plains, while a
dryline of sorts extends south from the mesolow across central Pecos
County and from there to the Big Bend region. CI over the Davis and
Chisos Mountains has occurred, and we expect more scattered
development over those elevated heat sources later this afternoon.
Meanwhile, back up across the Permian Basin, conceptual models and
CAMs differ somewhat, with the HRRR and the NSSL WRF most aggressive
in generating scattered thunderstorms over the northern and central
Permian Basin by late afternoon and evening. However, there doesn't
seem to be much of a surface focus for CI. In any event, forecast
model soundings initially indicate an inverted-vee structure and
generally weak shear, meaning that the most likely severe scenario
will be in the form of downbursts (especially with storms where
descending KDP cores are shown near the freezing level of about 17
kft). DCAPE around 1800 J/kg is indicated in the latest SPC
mesoanalysis, further supporting the potential for a severe wind
threat across the northern and central Permian Basin. As to hail,
we'd need to get 50 dBZ to about 25 kft for marginal severe stones,
but melting will take a toll as wet bulb zero heights around 10 kft
will be present. Brief heavy rain and frequent lightning are also
likely. The severe threat should end by early evening as the PBL
decouples, MLCAPE decreases, and convection is no longer rooted in
the boundary layer.
Outflow boundaries from this afternoon's convection will complicate
matters further overnight as an approaching subtle short wave trough
provides a modicum of lift. Colliding outflow boundaries as the PBL
collapses and winds above the PBL go supergeostrophic will continue
feeding CAPE to storms later this evening. The HRRR indicates a
strong signal of westward moisture transport of 13-14 g/kg at 850
hPa opposite the upstream Corfidi vectors north of the front over
southeastern New Mexico and the northwestern Permian Basin, implying
a locally heavy rain threat will exist over these areas overnight.
We've not pulled the trigger on a flash flood watch given dry
antecedent conditions, but this could change pending development of
convection overnight. QPF overnight is a challenge and have gone
with a blend of WPC guidance, HRRR, and NBM.
Behind the front, gap winds through Guadalupe Pass will be a hazard
for high-profile vehicles. Sustained winds of 35 to 45 mph with
gusts to near 60 mph are possible, and a High Wind Warning remains
in effect tonight for this area. Motorists traveling along US
62/180 are urged to exercise caution while going through the Pass
tonight.
The boundary will sag slowly southward overnight and into Sunday,
and with a moist and conditionally unstable airmass over virtually
all of west Texas and southeastern New Mexico, showers and
thunderstorms are a good bet for most of the area Sunday and Sunday
night. Storm total QPF will be highest over the northern Permian
Basin and the western Low Rolling Plains, were over two inches of
rain is forecast.
Along with the chances of rain, afternoon highs Sunday and Monday
will be below normal, with most areas staying in the 80s under
mostly cloudy skies. Overnight lows near normal are reflected well
in NBM guidance and have stayed close to it.
&&
.LONG TERM...
(Monday through Friday)
Issued at 133 PM CDT Sat Jun 26 2021
Focus along the stalled frontal boundary will continue through the
first half of the week as low-level convergence and weak shortwave
pulses moving overhead will be the primary drivers for extended
precip chances. A broad ridge focused off the Eastern US will extend
all the way back to Texas, leading to a shift in the low level flow
pattern to a more southeast return flow setup. Global models are
insistent on pooling fairly robust moisture field into the western
rolling plains, eventually sneaking all the way out to the Upper
Trans Pecos by Tuesday/Wednesday thanks in part to a weak sub-
tropical disturbance migrating into the Lone Star state from the
Gulf of Mexico. The front stalling along the lee of the mountains
out west will provide a prominent forced ascent signature for the
high terrain and adjacent plains with numerous showers and storms
likely to consume areas west of the Pecos River and north of I-20.
PWAT anomalies of 1-2 standard deviations above normal will be
common Mon-Wed next week across much of the forecast area. Skinny
cape with the robust moisture field reflects a greater than normal
chance for heavy rainfall, which breeds localized flooding in these
parts. This is the case for the beginning of the week, especially
for areas like the Eddy plains where all the ingredients are coming
together for a soaker. Temperatures will be anywhere from 10-15
degrees below normal for the first half of the week before slowly
scaling back towards normal for the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 82 68 83 / 60 50 60 60
Carlsbad 68 78 65 79 / 60 70 70 70
Dryden 73 89 70 88 / 20 20 40 30
Fort Stockton 70 86 68 84 / 40 50 50 50
Guadalupe Pass 63 75 61 73 / 40 70 70 60
Hobbs 66 77 64 79 / 70 70 70 70
Marfa 63 80 60 79 / 50 60 50 50
Midland Intl Airport 69 83 67 82 / 60 60 60 60
Odessa 69 82 67 82 / 60 60 60 60
Wink 71 84 68 85 / 50 70 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM this evening to 8 AM MDT Sunday for
Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...70
LONG TERM....87
AVIATION...84Hazardous weather outlook, Jun 26, 2:31 PM MST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
431 PM CDT Sat Jun 26 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-272145-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
431 PM CDT Sat Jun 26 2021 /331 PM MDT Sat Jun 26 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 11 PM CDT /10 PM MDT/
this evening for Lea County, the central and northern Permian Basin,
and the Western Low Rolling Plains.
There is a slight risk of severe storms this afternoon and evening,
mainly over the Permian Basin, capable of producing large hail and
damaging winds. Heavy rain may also result in flash flooding.
Elsewhere, thunderstorms are possible this afternoon and tonight.
Any storms that do develop will be accompanied by frequent lightning,
small hail, gusty winds, and brief, heavy rainfall.
A High Wind Warning is in effect for Guadalupe Pass beginning 9 PM
MDT this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A High Wind Warning is in effect for Guadalupe Pass through 8 AM MDT
Sunday.
Thunderstorms producing heavy rain may result in flash flooding late
this weekend into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
In the hours before
Local storm report, Jun 26, 5:17 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
717 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST CASTOLON 29.14N 103.51W
06/26/2021 M67 MPH BREWSTER TX MESONET
CASTOLON MESONET MEASURED A WIND GUST OF 67 MPH.
&&
DAVID.MUNYANLocal storm report, Jun 26, 5:19 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
719 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 4 NW ODESSA 31.90N 102.42W
06/26/2021 Ector TX TRAINED SPOTTER
SEMI TRAILER BLOWN OVER IN SAMS CLUB PARKING LOT.
&&
DEVIN.CHEHAKLocal storm report, Jun 26, 5:23 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
723 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 NNE MIDLAND 32.05N 102.05W
06/26/2021 Midland TX SOCIAL MEDIA
MULTIPLE FENCES BLOWN DOWN. TIME ESTIMATED FROM RADAR.
&&
JULIE.PHILLIPSONLocal storm report, Jun 26, 5:25 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
725 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 2 WNW TARZAN 32.32N 102.01W
06/26/2021 M62 MPH Martin TX MESONET
TARZAN MESONET MEASURED A WIND GUST OF 62 MPH.
&&
DAVID.MUNYANSpecial weather statement, Jun 26, 5:38 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
738 PM CDT Sat Jun 26 2021
TXZ061-068-069-270145-
Crane TX-Ector TX-Upton TX-
738 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...NORTHEASTERN
CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 845 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crane, moving southeast at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pleasant Farms and Crane County Airport.
This includes Interstate 20 between mile markers 95 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3170 10269 3177 10238 3147 10216 3135 10259
TIME...MOT...LOC 0038Z 307DEG 8KT 3160 10247
84
Special weather statement, Jun 26, 5:47 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
747 PM CDT Sat Jun 26 2021
TXZ052-053-270145-
Mitchell TX-Howard TX-
747 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL AND
NORTHEASTERN HOWARD COUNTIES UNTIL 845 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Coahoma, or 16 miles northeast of Big Spring,
moving east at 10 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Coahoma, Westbrook, Vincent and Cuthbert.
This includes Interstate 20 between mile markers 187 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3223 10134 3252 10137 3252 10097 3220 10102
TIME...MOT...LOC 0047Z 279DEG 8KT 3238 10124
84